Alert archive / Pennsylvania / Flash Flood Warnings in 2015

Flash Flood Warning 14, NWS State College, PA

July 27, 2015Franklin County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 27, 2015, 1:10 AM EDT for Franklin County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2015, 1:10 AM EDT (05:10 UTC)
Expired
Jul 27, 2015, 4:15 AM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Franklin County, PA

The radar

The State College radar (KCCX), 108 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 5.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2015-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 508 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2015-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
508 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WGUS51 KCTP 270510
FFWCTP
PAC055-270815-
/O.NEW.KCTP.FF.W.0014.150727T0510Z-150727T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
110 AM EDT MON JUL 27 2015

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 415 AM EDT
    
* AT 107 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN BETWEEN SHIPPENSBURG AND UPPER STRASBURG IN EAST 
  CENTRAL FRANKLIN COUNTY. DOPPLER RADAR ESTIMATES OVER TWO INCHES 
  OF RAIN HAVE FELLEN IN THIS AREA. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHAMBERSBURG...SHIPPENSBURG...SCOTLAND AND ORRSTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3996 7764 4004 7770 4008 7755 4007 7753
      4005 7753 4004 7752 4001 7750 3997 7745
      3997 7746

$$

DEVOIR
1 follow-up statement
196 
WGUS71 KCTP 270558
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
158 AM EDT MON JUL 27 2015

PAC055-270815-
/O.CON.KCTP.FF.W.0014.000000T0000Z-150727T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN PA-
158 AM EDT MON JUL 27 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR
EAST CENTRAL FRANKLIN COUNTY...

AT 155 AM EDT...DOPPLER RADAR INDICATED HEAVY RAINFALL HAD EXITED   
THE WARNING AREA. RADAR ESTIMATED RAINFALL OF OVER 3 INCHES IN LESS 
THAN 90 MINUTES WAS SEEN BETWEEN UPPER STRASBURG...ORRSTOWN AND 
SHIPPENSBURG. WHILE THE RAIN HAS ENDED...EXCESSIVE RUNOFF AND 
AREAS OF FLOODING WILL CONTINUE THROUGH THE NEXT FEW HOURS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHAMBERSBURG...SHIPPENSBURG...SCOTLAND AND ORRSTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3996 7764 4004 7770 4008 7755 4007 7753
      4005 7753 4004 7752 4001 7750 3997 7745
      3997 7746

$$

DEVOIR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:36 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 26, 10:36 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1036 PM EDT SUN JUL 26 2015

.SYNOPSIS...
A WEAKENING COLD FRONT OVER SOUTHERN PENNSYLVANIA WILL CONTINUE TO
SLOWLY SAG TO THE SOUTH OVERNIGHT. THEN...HIGH PRESSURE BUILDS
INTO THE REGION THROUGH MIDWEEK AS THE TEMPERATURE AND HUMIDITY
INCREASE. THE NEXT FRONT WILL BRING A CHANCE FOR SHOWERS AND
THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...BEFORE SEASONABLY
WARM CONDITIONS RETURN.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WEAK SFC CFRONT OVER SCENT PENN AND THE LOWER SUSQ VALLEY HAS
MELDED WITH OUTFLOW BOUNDARIES FROM EARLIER STORMS ALONG THE I-80
CORRIDOR. SEVERAL REPORTS OF 1 TO 2.25 INCHES INVOF BELLEFONTE
/CENTRE COUNTY/ AND MOUNT JOY /LANCASTER COUNTY/ RESPECTIVELY.
THESE VALUES ARE SPOT ON WITH DOPPLER RADAR ESTIMATES FOR THE PAST
7 HOURS. SOME PINPOINT ESTIMATES OF 3.5 TO NEARLY 5 INCHES
OCCURRED ACROSS NW LANCASTER...AND SE MCKEAN COUNTIES. THE LATTER
HIGHER TOTAL OVER MCKEAN COUNTY APPEARED TO FALL ALONG A RIDGE
LINE WITH DRAINAGE SPLIT BETWEEN TRIBS OF THE UPPER ALLEGHENY RIVER
AND WEST BRANCH OF THE SUSQ RIVER...AND CALLS TO THEIR EOC
INDICATED NO SIGNIFICANT PROBLEMS IN THAT AREA.

FOR THE REST OF THE NIGHT...POPS WERE TRIMMED TO 10 PERCENT OR
LESS ACROSS THE NW MTNS...WHILE LINGERING SEVERAL HUNDRED J/KG OF
SFC BASED CAPE ALONG AND TO THE SOUTH OF THE SLOWLY SWD DRIFTING
CFRONT WILL LEAD TO THE FORMATION OF ADDITIONAL SHRA/TSRA /SOME
WITH BRIEF TORRENTIAL RAINFALL/...NEAR AND TO THE SE OF THE I-81
CORRIDOR. ADDITIONAL BASIN AVG RAINFALL OVER THE LOWER SUSQ VALLEY
WILL /AVERAGE/ AROUND 0.50 INCH BETWEEN NOW AND 10Z. HOWEVER...ANY
TRAINING TSRA WILL EASILY DROP 1-2 INCHES WITHIN AN HOUR.

SOME SHOWERS MAY LAST ALL NIGHT IN THE SERN COS. CLEARING IS
POSSIBLE - BUT MAINLY OVER THE NW. PATCHY DENSE FOG IS ALSO
LIKELY FOR LATE TONIGHT/EARLY MONDAY...ESPECIALLY IN THOSE
AREAS WHERE RAIN FELL AND THE SKY CLEARS OUT.

MIN TEMPS EARLY MONDAY WILL BE IN THE UPPER 50S NORTH...TO UPPER
60S ACROSS THE SOUTH.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
FRONT NOT IN A HURRY AND FOCUS MAY REMAIN TO THE EAST OF THE SUSQ.
ALL DAY. FORCING IN THE FORM OF A SHORT WAVE ALOFT WILL MAKE IT
ALMOST LIKELY TO SHOWER/STORM. THERE...BUT WILL KEEP CONTINUTY AND
WITHIN COLLABORATION TO CALL IT SCT COVERAGE. PWATS STILL RUN IN
THE 1.5-INCH RANGE MONDAY. SO THAT COULD STILL RESULT IN SOME SLOW
MOVING HEAVY RAINERS IN THE SE. MAXES SHOULD BE RATHER HOMOGENEOUS
IN THE L-M80S...WITH THE NW IN MORE SUNSHINE AND HIGHER 8H
TEMPS/MIXING POTENTIAL OVER THE SE.

AIR BEGINS TO DRY OUT IN THE SE MON NIGHT. WILL SLIDE POPS TO NILS
AFTER MIDNIGHT.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
RIDGE OVER CENTRAL U.S. WILL EXPAND INTO THE GREAT LAKES AND MID
ATLANTIC REGION THROUGH MIDWEEK. THEN RIDGING WILL BE REPLACED BY
BROAD TROUGH OVER EASTERN U.S. AS MAIN LARGE BUBBLE OF HIGH
PRESSURE RETROGRADES WESTWARD TO THE FOUR CORNERS REGION LATER IN
THE WEEK.

DRY PERIOD STILL IN STORE FOR TUESDAY INTO WEDNESDAY WITH HIGH
PRESSURE IN CONTROL AT THE SFC AND ALOFT. NEXT CHC FOR RAIN/TSTMS
WILL ARRIVE WED NIGHT INTO THURSDAY AS NEXT TROUGH AND ITS ASSOCD
COLD FRONT REACHES THE APPALACHIANS.

BEHIND THAT SYSTEM...MAINLY DRY WEATHER RETURNS FOR FRI AND SAT.
ANOTHER WAVE SLIDES IN FROM THE WEST SUN INTO MON RE-ESTABLISHING
THE TROUGH. ECMWF/GFS STILL LOOK TO BE LATCHING ONTO AT LEAST A
WEAK WAVE ORIGINATING OVER THE SOUTHEAST U.S. AND LIFTING IT
NORTHWARD ALONG THE APPALACHIANS BY MON...WHICH COULD HAVE IMPACTS
ON THAT FORECAST PERIOD. BUT FOR NOW WILL BROADBRUSH IN GENERALLY
UNSETTLED WEATHER FOR LATE NEXT WEEKEND INTO START OF NEXT WEEK.

TEMPS WILL BE GENERALLY ABOVE NORMAL FOR MUCH OF THE WEEK...WITH
A PEAK IN THE HEAT OCCURRING AROUND WED IN THE NORTH AND WED-THU
ACROSS THE SOUTH...WITH HIGHS PEAKING FROM THE MID 80S TO
LOWER/MID 90S. DEWPOINTS WILL ALSO INCREASE MIDWEEK...AS HEAT
INDEX VALUES MAY APPROACH 100F IN THE LWR SUSQ VLY. COOLER AND
LESS HUMID WEATHER RETURNS AS WE HEAD INTO NEXT WEEKEND.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
ISOLD CONVECTION AHEAD OF A COLD FRONT CONTINUES LATE THIS EVENING MAINLY
SOUTH OF A LINE FROM KUNV TO KIPT TO KAVP.

STORMS WILL CONTINUE SLOWLY SINKING SOUTH AND EAST THROUGH
MIDNIGHT. VCSH SHOULD BE GOOD FOR MOST OF THE TERMINALS AND FOR
MOST OF THE TIME. TIMES OF BEST COVERAGE MIGHT WARRANT A TEMPO
GROUP FOR REDUCTIONS DUE TO TSRA. THEREFORE...THE TAFS WILL LOOK
MORE OMINOUS THAN CONDITIONS REALLY WILL BE.

THE FRONT DOES NOT MOVE QUICKLY AND SHOWERS WILL BE LINGERING FOR
MUCH OF THE NIGHT IN THE E/SERN TERMINALS. LOCATIONS THAT ATTEMPT
TO CLEAR OUT COULD GET DENSE FOG - BUT GENERALLY ONY IF IT RAINED
AT THAT TERMINAL. WILL JUST MENTION 1-2SM BR FOR SOME SITES LATE
TONIGHT...BUT PLACES THAT REMAIN DRY MAY NOT FOG IN AT ALL. NOT
MUCH CLEARING IS EXPECTED EXCEPT IN THE NW. AT LEAST MID CLOUDS
ARE EXPECTED TO BACK INTO THE THE CENTRAL MTNS.

LESS COVERAGE IN SHRA IS EXPECTED FOR MONDAY WITH THE MAIN FOCUS
AROUND THE SERN TERMINALS WHERE THE FRONT LINGERS STILL. HIGH
PRESSURE FINALLY PUSHES THE MOISTURE OUT OF THE ENTIRE AREA LATER
MON NIGHT. VALLEY FOG POSS IN THE NRN MTNS TUES AM.

OUTLOOK...

TUE...VALLEY FOG POSS AM...OTHERWISE NO SIG WX.
WED...MAINLY VFR WITH ISO PM SHRA/TSRA.
THU...CFROPA W/VERY BRIEF REDUCTIONS DUE TO TSRA.
FRI...MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...DANGELO
LONG TERM...RXR
AVIATION...DANGELO/GARTNER
Hazardous weather outlook, Jul 26, 3:41 AM EDT, 21 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 AM EDT SUN JUL 26 2015

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-270745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
341 AM EDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 8:50 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
850 PM EDT SUN JUL 26 2015

PAZ018-019-026-027-270145-
MIFFLIN PA-SOUTHERN CENTRE PA-NORTHERN CENTRE PA-HUNTINGDON PA-
850 PM EDT SUN JUL 26 2015

...THUNDERSTORMS WILL AFFECT MIFFLIN...SOUTHERN CENTRE...NORTHERN
CENTRE...AND HUNTINGDON COUNTIES UNTIL 945 PM EDT...

AT 847 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR MILESBURG TO NEAR SEVEN MOUNTAINS...AND MOVING
EAST AT 20 MPH.

30 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. ANOTHER ROUND OF TORRENTIAL RAINFALL IS ALSO LIKELY
FROM INTERSTATE 80 TO THE ROUTE 322 CORRIDOR. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS.

THE TORRENTIAL RAINFALL WILL BE NEAR...
  SEVEN MOUNTAINS AROUND 855 PM EDT.
  REEDSVILLE AND POTTERS MILLS AROUND 900 PM EDT.
  ZION AND CENTRE HALL AROUND 905 PM EDT.
  MILROY AND BALD EAGLE STATE PARK AROUND 910 PM EDT.
  BLANCHARD AROUND 920 PM EDT.
  REEDS GAP STATE PARK...ALFARATA AND POE VALLEY STATE PARK AROUND
925 PM EDT.

OTHER LOCATIONS IMPACTED BY THE TORRENTIAL RAINFALL INCLUDE
BARRVILLE...HOWARD...SIGLERVILLE...UNIONVILLE AND WAGNER.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
KYLERTOWN AND LAMAR EXITS...SPECIFICALLY BETWEEN MILE MARKERS 143 AND
146...AND FROM MILE MARKERS 149 TO 170.

THIS INCLUDES INTERSTATE 99 FROM MILE MARKERS 67 TO 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND DONT DROWN.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4083 7797 4092 7805 4101 7801 4107 7757
      4104 7758 4096 7751 4099 7732 4088 7731
      4085 7736 4070 7735 4069 7730 4067 7737
      4064 7775
TIME...MOT...LOC 0047Z 265DEG 17KT 4094 7781 4071 7769

LAMBERT
Special weather statement, Jul 26, 8:55 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
855 PM EDT SUN JUL 26 2015

PAZ051>053-270200-
COLUMBIA PA-NORTHUMBERLAND PA-MONTOUR PA-
855 PM EDT SUN JUL 26 2015

...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT COLUMBIA...
NORTHUMBERLAND...AND MONTOUR COUNTIES UNTIL 1000 PM EDT...

AT 855 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM OVER
STONINGTON...MOVING EAST AT 25 MPH.

30 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS
THUNDERSTORM. VERY HEAVY RAIN IS ALSO POSSIBLE.

THE THUNDERSTORM WITH HEAVY RAIN WILL BE NEAR...
  FAIRVIEW-FERNDALE AROUND 905 PM EDT.
  SHAMOKIN AROUND 910 PM EDT.
  ELYSBURG AND MARSHALLTON AROUND 915 PM EDT.
  KNOEBELS GROVE AND KULPMONT AROUND 920 PM EDT.
  CATAWISSA AROUND 925 PM EDT.
  SLABTOWN...WILBURTON NUMBER ONE AND MOUNT CARMEL AROUND 930 PM EDT.

OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM WITH HEAVY RAIN INCLUDE
CENTRALIA...EDGEWOOD...MARION HEIGHTS...SEVEN POINTS AND SNYDERTOWN.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
MIFFLINVILLE AND NESCOPEK EXITS...SPECIFICALLY FROM MILE MARKERS 244
TO 247.

LAT...LON 4094 7622 4088 7629 4080 7631 4078 7638
      4075 7673 4081 7679 4089 7677 4103 7623
      4098 7622
TIME...MOT...LOC 0055Z 259DEG 21KT 4083 7667

LAMBERT
Special weather statement, Jul 26, 9:09 PM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
909 PM EDT SUN JUL 26 2015

PAZ028-056-270145-
JUNIATA PA-PERRY PA-
909 PM EDT SUN JUL 26 2015

...THUNDERSTORMS WILL AFFECT JUNIATA...AND PERRY COUNTIES UNTIL 945
PM EDT...

AT 908 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR ICKESBURG TO NEAR EAST RUTHERFORD...AND MOVING
EAST AT 20 MPH.

30 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. VERY HEAVY RAIN IS ALSO POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS.

THE HEAVY RAIN WILL BE NEAR...
  ICKESBURG AND MEXICO AROUND 915 PM EDT.
  NEW BLOOMFIELD AROUND 935 PM EDT.
  NEWPORT AROUND 940 PM EDT.
  COLONEL DENNING STATE PARK AND LOYSVILLE AROUND 945 PM EDT.

OTHER LOCATIONS IMPACTED BY THE HEAVY RAIN INCLUDE BLAIN AND
LANDISBURG.

THIS INCLUDES ROUTES 22 AND 322 FROM NEAR NEWPORT TO NORTH OF
DUNCANNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4027 7741 4031 7736 4031 7737 4028 7744
      4037 7774 4055 7732 4053 7698 4051 7698
      4036 7713 4028 7733 4029 7732 4029 7734
      4026 7738
TIME...MOT...LOC 0108Z 280DEG 15KT 4049 7731 4036 7763

LAMBERT
Special weather statement, Jul 26, 10:01 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1001 PM EDT SUN JUL 26 2015

PAZ056-057-063-270315-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
1001 PM EDT SUN JUL 26 2015

...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT EASTERN
CUMBERLAND...WESTERN DAUPHIN...AND SOUTHEASTERN PERRY COUNTIES
UNTIL 1115 PM EDT...

AT 958 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
LOYSVILLE...MOVING EAST AT 15 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS THUNDERSTORM. VERY HEAVY
RAIN OF UP TO ONE INCH IN JUST 30 MINUTES IS ALSO POSSIBLE IN A FEW
PLACES.

THE THUNDERSTORM WITH HEAVY RAIN WILL BE NEAR...
  NEW BLOOMFIELD AROUND 1015 PM EDT.
  SHERMANSDALE...CARLISLE SPRINGS AND SCHLUSSER AROUND 1035 PM EDT.
  WERTZVILLE...NEW KINGSTOWN AND DUNCANNON AROUND 1100 PM EDT.
  HOGESTOWN AROUND 1105 PM EDT.
  MARYSVILLE AROUND 1115 PM EDT.

OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM WITH HEAVY RAIN INCLUDE
DAUPHIN AND LANDISBURG.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 227 TO 232.
 INTERSTATE 81 BETWEEN MILE MARKERS 51 AND 59...AND NEAR MILE MARKER
61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 4035 7748 4047 7736 4043 7688 4019 7705
TIME...MOT...LOC 0158Z 285DEG 12KT 4037 7730

LAMBERT
Special weather statement, Jul 26, 10:59 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1059 PM EDT SUN JUL 26 2015

PAZ052-056>059-063-065-066-270415-
CUMBERLAND PA-YORK PA-SCHUYLKILL PA-DAUPHIN PA-LANCASTER PA-
LEBANON PA-PERRY PA-NORTHUMBERLAND PA-
1059 PM EDT SUN JUL 26 2015

...SPECIAL WEATHER STATEMENT...

AT 1055 PM EDT...DOPPLER RADAR INDICATED NUMEROUS STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TOWER CITY TO NEAR
ROCKVILLE...WERTZVILLE AND COLONEL DENNING STATE PARK...AND MOVING
SOUTHEAST AT 20 MPH.

A 20 TO 30 MINUTE PERIOD OF TORRENTIAL RAINFALL...TOTALING OVER ONE
INCH IN SOME LOCATIONS...WILL OCCUR. THIS WILL PRODUCE VERY
DANGEROUS TRAVEL CONDITIONS DUE TO LOW VISIBILITY AND THE POTENTIAL
FOR HYDRO-PLANING.

30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  TOWER CITY...HARRISBURG AND MARYSVILLE AROUND 1100 PM EDT.
  LINGLESTOWN AND DEHART DAM AROUND 1105 PM EDT.
  MECHANICSBURG...COLONIAL PARK AND PROGRESS AROUND 1110 PM EDT.
  CAMP HILL...SHIREMANSTOWN AND WORMLEYSBURG AROUND 1115 PM EDT.
  LOWER ALLEN...SKYLINE VIEW AND LEMOYNE AROUND 1120 PM EDT.
  NEW CUMBERLAND...PINE GROVE AND PENBROOK AROUND 1125 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE AUBURN...AVON
HEIGHTS...CAPITAL CITY AIRPORT...CRESSONA AND DAUPHIN.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 211 TO 276.
 INTERSTATE 78 FROM MILE MARKERS 0 TO 8.
 INTERSTATE 81 FROM MILE MARKERS 37 TO 116.
 INTERSTATE 83 FROM MILE MARKERS 29 TO 50.
 INTERSTATE 283 FROM MILE MARKERS 0 TO 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING SUCH AS RAPID RISES ON CREEKS AND STREAMS...AND
PONDING OF WATER ON ROADS ARE EXPECTED. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

TURN AROUND DONT DROWN.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4064 7600 4057 7602 4058 7604 4053 7617
      4049 7643 4034 7618 4023 7626 4012 7657
      4005 7709 4007 7713 4003 7720 4025 7755
      4032 7736 4035 7711 4042 7696 4074 7665
      4068 7590
TIME...MOT...LOC 0255Z 294DEG 17KT 4065 7655 4039 7687 4029 7705 4025
7743

LAMBERT
Special weather statement, Jul 27, 12:14 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1214 AM EDT MON JUL 27 2015

PAZ058-270445-
SCHUYLKILL PA-
1214 AM EDT MON JUL 27 2015

...A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL AFFECT
SCHUYLKILL COUNTY UNTIL 1245 AM EDT...

AT 1213 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM OVER
SCHUYLKILL HAVEN...MOVING EAST AT 15 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS THUNDERSTORM. TORRENTIAL
RAINFALL IS ALSO POSSIBLE.

THE THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL BE NEAR...
  ORWIGSBURG AND NEW PHILADELPHIA AROUND 1225 AM EDT.
  MCKEANSBURG AROUND 1240 AM EDT.

OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM PRODUCING TORRENTIAL
RAINFALL INCLUDE AUBURN...BROCKTON...CRESSONA...CUMBOLA AND DEER
LAKE.

THIS INCLUDES INTERSTATE 81 FROM MILE MARKERS 125 TO 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 4070 7583 4064 7599 4057 7602 4058 7604
      4057 7605 4053 7617 4052 7626 4052 7634
      4050 7644 4082 7618 4088 7597 4080 7587
      4074 7576
TIME...MOT...LOC 0413Z 259DEG 15KT 4061 7615

CERU

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:03 PM EDTSpecial Weather StatementCTPLebanon57 min
Jul 26, 8:50 PM EDTSpecial Weather StatementCTPCentre55 min
Jul 26, 8:55 PM EDTSpecial Weather StatementCTPNorthumberland65 min
Jul 26, 9:09 PM EDTSpecial Weather StatementCTPPerry36 min
Jul 26, 10:01 PM EDTSpecial Weather StatementCTPPerry74 min
Jul 26, 10:59 PM EDTSpecial Weather StatementCTPCumberland, Dauphin, Lebanon, Schuylkill76 min
Jul 26, 11:37 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more3 hr
Jul 27, 12:02 AM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York73 min
Jul 27, 12:14 AM EDTSpecial Weather StatementCTPSchuylkill31 min
Jul 27, 12:38 AM EDTAreal Flood AdvisoryCTPCumberland, Perry3 hr
Jul 27, 12:51 AM EDTAreal Flood AdvisoryCTPAdams, Franklin, Lancaster, York3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.